MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section e1: telephone number: (b)(6).Section h3-other (81): the device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded monofocal intraocular lens (iol) plunger started to override the lens.There is no evidence of damage on this cartridge.The nurse was able to successfully retrieve the lens, load it manually in a separate cartridge, and used a platinum inserter.The lens was defective to some degree.There was patient contact as the cartridge tip contacted the eye.An incision enlargement, suture, or vitrectomy was not required.There was no need for any further patient intervention.The patient was discharged home without any issue and has fully recovered.Through follow up it was confirmed there was no damage to the cartridge at all.It was reported the cartridge was lubricated with a competitor balance salt solution (bss) with added additives.0.5 millimeter (ml) of epinephrine was added to the bss bag (500 ml).This solution is used to prime the cartridge with.The lens is not available as it was lost in the commotion during the surgery, however, the inserter with cartridge is available for return.No further information to provided.
 
Additional Manufacturer Narrative
Additional information/correction: further information was provided and confirmed the lens was inserted into the patient's eye; after it was removed from the preloaded cartridge, it was manually loaded into the platinum cartridge/platinum inserter.It was also confirmed the patient's weight, race and ethnicity is not available.No other information was provided.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: in the supplemental mdr, it was reported that the lens was inserted into the patient's eye; after it was removed from the preloaded cartridge, it was manually loaded into the platinum cartridge/platinum inserter.However, based on the device evaluation, the lens was returned for evaluation, therefore, the event is now conservatively being considered as the iol was explanted on an unknown date.The following section has been updated accordingly: section h6: health effect - impact code - 4629 - device revision or replacement.Section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 05-feb-2024.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the compliant simplicity delivery system was received inside a plastic bag.No other product components were received.The compliant simplicity was visually inspected under magnification and revealed that the cartridge had stress marks, however, these stress marks were within specification for used product.The cartridge tip was also observed to be deformed.Ovd was observed inside the cartridge, the lens module was opened and inspected and no ovd was present inside the lens module.The lens was observed to be stuck in the cartridge and overridden by the plunger rod.The lens was removed from the cartridge, cleaned, and inspected and lens damage was observed on the edge of the lens, and one haptic was detached and missing.No further issues were observed.The complaint issue "override" and "lens damaged" were identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data : in follow up number two, investigation results were provided for the initial simplicity device (serial number (b)(6) and not the backup simplicity device (serial number (b)(6).Therefore, this correction follow up report is being submitted to provide the correct investigation results for serial number (b)(6).Through follow up the customer confirmed serial number (b)(6) was stuck in cartridge and serial number (b)(6) was implanted.The following sections have been updated accordingly: section h6: health effect - impact code: 4629 - device revision or replacement has been removed and is no longer applicable.Section h6: type of investigation: 4116- incomplete device returned.The code 10 provided in the previous report is no longer applicable.Section h6: investigation findings: 213- no device problem found.The code 114 provided in the previous report is no longer applicable.Section h6: investigation conclusions: 67- no problem detected.The code 4315 provided in the previous report is no longer applicable.Device evaluation: the simplicity device was received inside a plastic bag.No lens was received for evaluation.The simplicity device was visually inspected under magnification and revealed that the plunger rod was partially advanced.There was no damage observed with the cartridge, lens module, handpiece, or plunger rod.Ovd was observed inside the cartridge indicating an adequate amount of ovd was used.No ovd was observed inside the lens module.No issues that could cause or contribute to the complaint issue were observed.The complaint issue "override" and "lens damaged" were not identified during product evaluation.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18415857
Report Number3012236936-2023-03294
Device Sequence Number6761176
Product Code HQL
UDI-Device Identifier05050474731493
UDI-Public(01)05050474731493(17)251014
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2025
Device Model NumberDIB00
Device Catalogue NumberDIB00U0070
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer01/08/2024
03/01/2024
04/03/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date01/30/2024
03/26/2024
04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale